Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 197, NWS Mobile, AL

June 29, 2008Okaloosa County, Florida; Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2008, 2:43 PM CDT for Okaloosa County, Florida; Covington County, Escambia County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 2:43 PM CDT (19:43 UTC)
Expired
Jun 29, 2008, 3:15 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:55 PM CDTTSTM WND DMGEscambia Farms, FLOKALOOSA 911 REPORTS TREES AND POWER LINES DOWNED ACROSS THE NORTHERN PORTION OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:47 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2230 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 291943
SVRMOB
ALC039-053-FLC091-292015-
/O.NEW.KMOB.SV.W.0197.080629T1943Z-080629T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 315 PM CDT

* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS 6 MILES SOUTH OF
  BRADLEY...OR ABOUT 16 MILES NORTHWEST OF CRESTVIEW...MOVING EAST AT
  68 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SVEA AND LAUREL HILL BY 255 PM CDT...
  FLORALA...LOCKHART AND 8 MILES SOUTH OF STEDMAN BY 300 PM CDT...
  7 MILES SOUTH OF HOWELLS BY 305 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3099 8638 3086 8638 3086 8677 3113 8679
      3113 8619 3099 8619
TIME...MOT...LOC 1943Z 270DEG 59KT 3095 8666

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:08 AM CDT, 10 hours 35 minutes earlier.

Area forecast discussion, Jun 29, 4:08 AM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CDT SUN JUN 29 2008

.SHORT TERM (TODAY AND TONIGHT)...A HIGH PRESSURE RIDGE OVER THE
SOUTHEASTERN STATES AND NORTHEASTERN GULF OF MEXICO THIS MORNING WILL
MAINTAIN ITSELF TODAY AND TONIGHT. A FRONT EXTENDING FROM WESTERN
TENNESSEE ACROSS ARKANSAS AND INTO TEXAS WILL MOVE SLOWLY INTO THE
SOUTHEASTERN STATES TODAY AND TONIGHT...BUT REMAIN JUST NORTH AND
WEST OF THE LOCAL FCST AREA. DID HAVE WIDESPREAD COVERAGE OF RAINFALL
YESTERDAY...ESPECIALLY OVER INTERIOR MISSISSIPPI AND ALABAMA ZONES
DURING THE DAY...THEN OVER THE COASTAL ALABAMA ZONES AND ACROSS THE
WESTERN FLORIDA PANHANDLE DURING THE EVENING...SO FOR THE MOST PART
GOING WELL ABOVE THE MAVMOS GUIDANCE AND CLOSER TO THE WETTER METMOS
PROVED CORRECT. THIS MORNINGS MOS GUIDANCE IS IN MUCH BETTER
AGREEMENT...WITH BOTH MAV AND MET INDICATING LIKELY POPS MOST
LOCATIONS FOR TODAY. PRECIPITABLE WATER RANGING BETWEEN 1.8 TO NEARLY
2.0 INCHES ACROSS THE REGION...SO PLENTY OF LOW LEVEL MOISTURE
REMAINS IN PLACE. THIS COMBINED WITH OLD BOUNDARIES FROM PREVIOUS
CONVECTION...DAYTIME HEATING...AND SEA BREEZE FORCING WILL AGAIN
BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA
TODAY. AS WAS THE CASE YESTERDAY...WILL AGAIN START THE DAY TODAY
WITH LEFTOVER CLOUD COVER FROM CONVECTION YESTERDAY...BUT BY LATE
MORNING WILL SEE SOME SUNSHINE WHICH WILL GIVE WAY TO MORE WIDESPREAD
CLOUDINESS AGAIN AS AFTERNOON THUNDERSTORMS DEVELOP. LINGERING
CONVECTION EARLY THIS EVENING GRADUALLY DISSIPATING BY LATE EVENING.
CLOUD COVER AND PCPN SHOULD KEEP AFTERNOON MAX TEMPS SLIGHTLY BELOW
NORMAL...PRIMARILY IN THE MID TO UPPER 80S MOST LOCATIONS. LOWS
TONIGHY NEAR NORMAL...IN THE UPPER 60S AND LOWER 70S. TODAYS WET
MICROBURST RISK IS LOW. 12/DS

.SHORT TERM (MONDAY THROUGH TUESDAY)...COLD FRONT ASSOCIATED WITH A
BIG BAROCLINIC LOW OVER SOUTHERN ONTARIO WILL PUSH INTO THE GULF
COAST BY EARLY TUESDAY. EXPECTING CONVECTION TO FIRE AHEAD OF IT.
AVERAGE PRECIPITABLE WATER REMAINING 1.8 INCHES OR GREATER SO BRIEF
LOCALLY HEAVY RAINFALL IS POSSIBLE. AS THE FRONT SHUDDERS TO A STOP
OFF THE GULF COAST IT IS EXPECTED TO EXPEDITIOUSLY DISSIPATE. WE
FOLLOWED HPC GUIDANCE FOR 6 HOUR AMOUNTS SO AVERAGES OF LESS THAN A
QUARTER INCH.

.LONG TERM (TUESDAY NIGHT THROUGH FRIDAY)...THE TROUGH ORIGINATING
FROM THAT LOW OVER ONTARIO NOW DAMPENS ONLY BRIEFLY MIDWEEK AND DIGS
IN AGAIN...MORE OR LESS LIKE A DOUBLE GYRE. NONETHELESS THE RETURN OF
THE REIGN OF THE SEABREEZE LOOKS CERTAIN AT LEAST BRIEFLY. THE
INVERTED BAROTROPIC TROUGH OR EASTERLY WAVE YESTERDAYS GFS PROMISED
TOWARD THE END OF THE WEEK IS REPLACED BY RIDGING WITH A SLIGHT HINT
OR IT BEING DELAYED UNTIL SATURDAY. THE MID LATITUDE TROUGH IS STILL
DIGGING IN THIS WEEKEND. PASSAGE OF ANOTHER FRONT NO LONGER IN THE
OFFING FOR THE GULF COAST.

&&

.MARINE...A SURFACE RIDGE WILL PERSIST ACROSS THE MARINE AREA
THROUGH EARLY MONDAY WITH A GENERALLY LIGHT WEST TO SOUTHWESTERLY
WIND TO CONTINUE. MODEL DATA STILL INDICATES THAT A FRONT NOW WELL
NORTHWEST OF THE MARINE AREA...WILL DROP ACROSS THE SOUTHEASTERN
STATES. IT WILL APPROACHING THE GULF COAST BY LATE MONDAY...AND
PERHAPS DRIFTING JUST OFFSHORE EARLY TUESDAY WHILE SLOWLY
DISSIPATING. PRESSURE GRADIENT STEEPENS SLIGHTLY IN ADVANCE OF THIS
FRONT ON MONDAY...BUT WINDS WILL INCREASE TO ONLY AROUND 15 KNOTS.
WINDS WILL SHIFT TO OFFSHORE BRIEFLY MONDAY NIGHT AND TUESDAY...BUT
WILL QUICKLY RETURN TO AN ONSHORE FLOW BY TUESDAY NIGHT AS A RIDGE
REBUILDS OVER THE MARINE AREA. SEAS MAINLY BETWEEN 1 AND 3 FEET
THROUGH THE FCST PERIOD. 12/DS

&&

.FIRE WEATHER...MINIMAL FIRE DANGER BY CURRENT WEATHER CONDITIONS.
DOMINANCE OF A SURFACE RIDGE OVER THE SOUTHEAST WILL RETURN GULF
MOISTURE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      86  72  88  66 /  70  40  40  10
PENSACOLA   87  74  88  69 /  70  30  50  20
DESTIN      86  76  84  77 /  50  30  60  20
EVERGREEN   85  69  86  63 /  80  50  50  10
WAYNESBORO  85  67  88  61 /  70  60  30  10
CAMDEN      87  68  87  63 /  80  60  40  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 6:30 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 29 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-300300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
630 AM CDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF THE AREA AGAIN TODAY. SCATTERED SHOWERS AND STORMS OVER
THE GULF WATERS AND COASTAL SECTIONS OF THE WESTERN FLORIDA
PANHANDLE THIS MORNING WILL BECOME MORE NUMEROUS AND DEVELOPING
INLAND DURING THE AFTERNOON HOURS. A FEW OF THE THUNDERSTORMS COULD
BRIEFLY BECOME STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL...IN
ADDITION TO VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS A
FRONTAL BOUNDARY MOVES SOUTH ACROSS THE REGION...BUT RAIN CHANCES
WILL DECREASE DURING THE MIDDLE PART OF THE WEEK AS THE FRONT DRIFTS
JUST SOUTH OF THE AREA AND DRIER AIR MOVES IN FROM THE NORTH. AN
INCREASE IN SHOWERS AND STORMS IS EXPECTED ONCE AGAIN TOWARD THE
UPCOMING 4TH OF JULY WEEKEND WHEN AN ISOLATED STRONG STORM WILL
AGAIN BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 12:43 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1243 PM CDT SUN JUN 29 2008

ALZ058-060-291815-
COVINGTON-CRENSHAW-
1243 PM CDT SUN JUN 29 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON AND
SOUTHEASTERN CRENSHAW COUNTIES...

AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 4 MILES EAST OF EODA TO 4 MILES NORTHEAST
OF WATKINS BRIDGE...MOVING EAST AT 27 MPH.

THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ONYCHA...STEDMAN...GREEN BAY AND ESTOTHEL THROUGH 115 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Jun 29, 1:04 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
104 PM CDT SUN JUN 29 2008

ALZ061-063-291830-
UPPER MOBILE-LOWER MOBILE-
104 PM CDT SUN JUN 29 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF HUTCHENS ELEMENTARY SCHOOL...MOVING EAST
AT 17 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SEVEN HILLS...HUTCHENS ELEMENTARY SCHOOL...SNOW AND TANNER
WILLIAMS...DAWES...MOBILE AIRPORT...SCHILLINGER AND THREE NOTCH AND
I10 AND MCDONALD ROAD THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Jun 29, 1:42 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
142 PM CDT SUN JUN 29 2008

ALZ059-062-FLZ001-291915-
ESCAMBIA-INLAND ESCAMBIA-UPPER BALDWIN-
142 PM CDT SUN JUN 29 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND BALDWIN
COUNTIES...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTH OF FREEMANVILLE...MOVING EAST AT 39 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MALTA...CANOE...LITTLE ROCK...WAWBEEK...SARDINE...FLOMATON AND I65
AND AL 113 THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Jun 29, 1:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
151 PM CDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     MARINE TSTM WIND 1 ESE DOWNTOWN MOBILE   30.68N 88.01W
06/29/2008  M42.00 MPH       MOBILE             AL   MESONET

            THUNDERSTORM WIND GUST TO 37 KNOTS AT THE USS ALABAMA AWS
            SITE

&&

DL
Special weather statement, Jun 29, 1:51 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
151 PM CDT SUN JUN 29 2008

MSZ078-079-291930-
GEORGE-STONE-
151 PM CDT SUN JUN 29 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE AND STONE
COUNTIES...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF BEATRICE...MOVING EAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RAMSEY SPRINGS...BENNDALE...BASIN...MOVELLA AND AGRICOLA THROUGH 230
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Jun 29, 1:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CDT SUN JUN 29 2008

ALZ062-064-FLZ001>004-291930-
INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL
ESCAMBIA-COASTAL SANTA ROSA-
155 PM CDT SUN JUN 29 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER EASTERN BALDWIN
COUNTY...EXPECTED TO MOVE OVER ESCAMBIA AND SANTA ROSA COUNTIES...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF GATESWOOD...MOVING EAST AT 44 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BARRINEAU PARK...MOLINO...MCDAVID AND CHUMUCKLA THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:38 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa52 min
Jun 29, 11:09 AM CDTSevere Thunderstorm WarningMOBOkaloosa51 min
Jun 29, 2:11 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa49 min
Jun 29, 3:03 PM CDTSevere Thunderstorm WarningMOBOkaloosa27 min
Jun 29, 3:09 PM CDTSevere Thunderstorm WarningMOBOkaloosa36 min
Jun 29, 3:25 PM CDTSevere Thunderstorm WarningMOBOkaloosa26 min
Jun 29, 3:37 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa23 min
Jun 29, 3:58 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa32 min
Jun 29, 4:26 PM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa34 min
Jun 28, 9:29 PM CDTSpecial Marine WarningMOB61 min
Jun 28, 10:26 PM CDTSpecial Marine WarningMOB64 min
Jun 29, 8:31 AM CDTSpecial Marine WarningMOB14 min
Jun 29, 9:39 AM CDTSpecial Marine WarningMOB51 min
Jun 29, 9:41 AM CDTSpecial Marine WarningMOB49 min
Jun 29, 1:14 PM CDTSevere Thunderstorm WarningMOBMobile31 min
Jun 29, 1:21 PM CDTSpecial Marine WarningMOB39 min
Jun 29, 1:21 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
Jun 29, 2:46 PM CDTSpecial Marine WarningMOB89 min
Jun 29, 3:06 PM CDTSpecial Marine WarningMOB54 min
Jun 29, 3:30 PM CDTSpecial Marine WarningMOB30 min
Jun 29, 3:36 PM CDTSpecial Marine WarningMOB54 min
Jun 29, 3:43 PM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe, Wilcox47 min
Jun 29, 3:58 PM CDTSpecial Marine WarningMOB92 min
Jun 29, 4:28 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe, Wilcox47 min
Jun 29, 4:31 PM CDTSpecial Marine WarningMOB44 min
Jun 29, 5:13 PM CDTSpecial Marine WarningMOB92 min
Jun 29, 5:25 PM CDTSpecial Marine WarningMOB50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.